MAUDE Adverse Event Report: INTERVASCULAR SAS HEMAGARD KNITTED; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS HEMAGARD KNITTED; VASCULAR POLYESTER GRAFT
Model Number HGK0010-70
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 09/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(10/3317/213) a review of the device history records indicated that the graft was processed and inspected according to established tests and procedures and no anomaly was found.These tests include a 100% visual inspection of the graft.In addition, no anomaly was evidenced in the collagen coating records.The review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications.(3340/3345/213) one retention sample coated on the same period and under the same conditions as the complaint device underwent water permeability testing at 120mmhg as per iso 7198.The test result indicated a value well within product specifications.All available information and the testing performed on similar products would tend to indicate that the device was not defective at the time of manufacturing.As reported by the surgeon, the puncture was highly probably caused at the time of use of the device.
 
Event or Problem Description
During a surgery performed on (b)(6) 2016, a small source of bleeding was noted in the graft.The surgeon had to place an additional stitch to close the hole in the graft to achieve hemostasis.The graft remained implanted.No adverse patient consequence was reported.The surgeon indicated that the puncture could have been caused by a clamp or other surgical instruments during implantation.He stated that he did not feel the event was a failure of the graft.
 
Additional Manufacturer Narrative
The unused remaining fragment of the involved device was returned for evaluation.The quality inspection of the fragment performed by our quality assurance supervisor did not evidence any structural abnormality such as hole or drop stitch (textile defect).In addition, the examination performed by the manufacturing textile supervisor confirmed that the observed fragment did not present any structural abnormality.This evaluation confirmed that the reported hole in the implanted graft was of an isolated nature and, as reported by the surgeon, was highly probably caused at the time of use of the device, during surgery.

Brand Name
HEMAGARD KNITTED
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
zi athelia 1
la ciotat cedex, 13705
FR  13705
MDR Report Key5986452
Report Number1640201-2016-00029
Device Sequence Number19235706
Product Code DSY
UDI-Device Identifier00384401014225
UDI-Public00384401014225
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2021
Device Model NumberHGK0010-70
Device Catalogue NumberHGK0010-70
Device Lot Number16B18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/29/2016
Supplement Report FDA Received Date11/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;